Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 11, 2018, 9:41 PM CDT for 19 counties in Texas. It took effect at Apr 12, 2018, 10:00 AM CDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 9:41 PM CDT (02:41 UTC)
- In effect from
- Apr 12, 2018, 10:00 AM CDT
- Expired
- Apr 14, 2018, 1:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
512 WWUS84 KMAF 120241 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 941 PM CDT Wed Apr 11 2018 ...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION... ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL AREAS THURSDAY THROUGH FRIDAY FOR AN EXTENDED PERIOD OF VERY DRY AND VERY WINDY CONDITIONS... .Critical to extreme conditions will expand Thursday to include most all areas. Of concern is the potential for the burn period to continue overnight into Friday morning across southeast New Mexico and the Trans Pecos. Friday's fire weather is forecast to be extreme in most areas with "historic" conditions from the parts of the Guadalupe Mountains to the Upper Trans Pecos to the Davis Mountains. There exists the potential for fires to be resistant to control, especially on Friday, increasing the likelihood for large fires. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 121130- /O.UPG.KMAF.FW.A.0016.180412T1500Z-180414T0600Z/ /O.NEW.KMAF.FW.W.0017.180412T1500Z-180414T0600Z/ Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 941 PM CDT Wed Apr 11 2018 /841 PM MDT Wed Apr 11 2018/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THURSDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR AN EXTENDED PERIOD OF VERY DRY AND VERY WINDY CONDITIONS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 10 AM CDT /9 AM MDT/ Thursday to 1 AM CDT /midnight MDT/ Saturday. The Fire Weather Watch is no longer in effect. * HUMIDITY...8 to 14 percent...decreasing to as low as 5 percent on Friday. * WIND...Below 5000 ft southwest to west 20 to 40 mph. Above 5000 ft southwest to west 30 to 60 mph. Strongest winds on Friday. * RED FLAG THREAT INDEX...Critical to extreme Thursday. Extreme to historic on Friday. * IMPACTS...Increased potential for dangerous weather-driven wildfires. Advanced preparation for short notice evacuations makes a difference. PRECAUTIONARY/PREPAREDNESS ACTIONS... Here are some things you can do to help prevent wildland fires: Observe outdoor burning restrictions for your area. Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. Avoid driving in dry grass. Extinguish cigarettes inside your vehicle. Ignitions will have the potential to grow rapidly into dangerous weather-driven wildfires. && $$
4 follow-up statements
330 WWUS84 KMAF 121035 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 535 AM CDT Thu Apr 12 2018 ...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION... ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL AREAS THURSDAY THROUGH FRIDAY FOR AN EXTENDED PERIOD OF VERY DRY AND VERY WINDY CONDITIONS... .Critical to extreme conditions will expand Thursday to include most all areas. Of concern is the potential for the burn period to continue overnight into Friday morning across southeast New Mexico and the Trans Pecos. Friday's fire weather is forecast to be extreme in most areas with "historic" conditions from the parts of the Guadalupe Mountains to the Upper Trans Pecos to the Davis Mountains. There exists the potential for fires to be resistant to control, especially on Friday, increasing the likelihood for large fires. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 130000- /O.CON.KMAF.FW.W.0017.180412T1500Z-180414T0600Z/ Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 535 AM CDT Thu Apr 12 2018 /435 AM MDT Thu Apr 12 2018/ ...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THURSDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR AN EXTENDED PERIOD OF VERY DRY AND VERY WINDY CONDITIONS... * HUMIDITY...8 to 14 percent...decreasing to as low as 5 percent on Friday. * WIND...Below 5000 ft southwest to west 20 to 40 mph with higher gusts. Above 5000 ft southwest to west 30 to 60 mph with higher gusts. Strongest winds on Friday. * RED FLAG THREAT INDEX...Critical to extreme Thursday. Extreme to historic on Friday. * IMPACTS...Evacuations, low visibility, road closures are possibilities. High winds may limit effectiveness of aircraft. Winds may knock down powerlines. Advanced preparation for short notice evacuations makes a difference. PRECAUTIONARY/PREPAREDNESS ACTIONS...Here are some things you can do to help prevent wildland fires: Observe outdoor burning restrictions for your area. Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. Avoid driving and/or stopping in dry grass. Extinguish cigarettes inside your vehicle. Ignitions will have the potential to grow rapidly into dangerous weather-driven wildfires. Strobin && $$
123 WWUS84 KMAF 121959 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 259 PM CDT Thu Apr 12 2018 ...FRIDAY WILL BE A PARTICULARLY DANGEROUS SITUATION... ...A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS THROUGH FRIDAY FOR LONG DURATION HIGH END FIRE WEATHER CONDITIONS... .Critical-extreme conditions across southeast New Mexico and the Guadalupe Mountains will lessen this evening to near critical to critical conditions. Widespread poor recovery across the western areas will lengthen the burn period. Friday's fire weather is forecast to be extreme in most areas with "historic" conditions still possible in parts of the Guadalupe Mountains, the Upper Trans Pecos, the Davis Mountains and even the Lower Trans Pecos. Any fires that start will have the potential to be strongly resistant to control increasing the threat to life and property. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 131130- /O.CON.KMAF.FW.W.0017.000000T0000Z-180414T0600Z/ Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 259 PM CDT Thu Apr 12 2018 /159 PM MDT Thu Apr 12 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR LONG DURATION HIGH END FIRE WEATHER CONDITIONS... * HUMIDITY...Tonight 19 to 30 percent in the west to 30 to 50 percent east...decreasing to 3 to 11 percent on Friday. * WIND...Tonight below 5000 ft west 15 to 30 mph, above 5000 ft west 25 to 50 mph. Friday below 5000 ft west 30 to 40 mph, above 5000 ft west 30 to 60 mph with higher gusts. * RED FLAG THREAT INDEX...Critical to extreme rest of Thursday. Extreme to historic on Friday. * IMPACTS...Evacuations, low visibility, road closures are possibilities. High winds may limit effectiveness of aircraft. Winds may knock down powerlines. Advanced preparation for short notice evacuations makes a difference. PRECAUTIONARY/PREPAREDNESS ACTIONS... Here are some things you can do to help prevent wildland fires: Observe outdoor burning restrictions for your area. Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. Avoid driving and/or stopping in dry grass. Extinguish cigarettes inside your vehicle. && $$
636
WWUS84 KMAF 130916
RFWMAF
URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
416 AM CDT Fri Apr 13 2018
...TODAY WILL BE A PARTICULARLY DANGEROUS SITUATION...
...A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS INTO TONIGHT FOR
LONG DURATION HIGH END FIRE WEATHER CONDITIONS...
.Today's fire weather is forecast to be extreme in most areas
with "historic" conditions still possible in parts of the
Guadalupe Mountains, the Upper Trans Pecos, the Davis Mountains,
and even the Lower Trans Pecos. Any fires that start will have the
potential to be strongly resistant to control increasing the
threat to life and property.
NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
132100-
/O.CON.KMAF.FW.W.0017.000000T0000Z-180414T0600Z/
Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
416 AM CDT Fri Apr 13 2018 /316 AM MDT Fri Apr 13 2018/
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ SATURDAY FOR LONG DURATION HIGH END FIRE WEATHER CONDITIONS...
* HUMIDITY...3 to 9 percent.
* WIND...West 30-65 mph with gusts up to 90 mph in the mountains
West 30-50 mph with gusts up to 70 mph in the plains.
* RED FLAG THREAT INDEX...Extreme to historic.
* IMPACTS...Evacuations, low visibility, and road closures are
possibilities. High winds may limit effectiveness of
aircraft. Winds may knock down powerlines. Advanced
preparation for short notice evacuations makes a difference.
PRECAUTIONARY/PREPAREDNESS ACTIONS... Here are some things you
can do to help prevent wildland fires: Observe outdoor burning
restrictions for your area. Stow trailer chains properly. Hold
off on yard work or welding near dry vegetation. Avoid driving
and/or stopping in dry grass. Extinguish cigarettes inside your
vehicle.
&&
$$413 WWUS84 KMAF 132003 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 303 PM CDT Fri Apr 13 2018 ...PARTICULARLY DANGEROUS SITUATION TODAY... ...A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS INTO TONIGHT FOR LONG DURATION HIGH END FIRE WEATHER CONDITIONS... .Today's fire weather is extreme in most areas with "historic" conditions being reported in a few locations. Winds will stay west gradually turning northwest this evening north of Interstate 20 and northwest across the Trans Pecos after midnight. Any fires that start will have the potential to be strongly resistant to control increasing the threat to life and property. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 140600- /O.CON.KMAF.FW.W.0017.000000T0000Z-180414T0600Z/ Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell- 303 PM CDT Fri Apr 13 2018 /203 PM MDT Fri Apr 13 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY FOR LONG DURATION HIGH END FIRE WEATHER CONDITIONS... * HUMIDITY...3 to 9 percent. * WIND...West 30-65 mph with gusts up to 90 mph in the mountains West 30-50 mph with gusts up to 70 mph in the plains. * RED FLAG THREAT INDEX...Extreme to historic. * IMPACTS...Evacuations, low visibility, and road closures are possibilities. High winds may limit effectiveness of aircraft. Winds may knock down powerlines. Advanced preparation for short notice evacuations makes a difference. PRECAUTIONARY/PREPAREDNESS ACTIONS... Here are some things you can do to help prevent wildland fires: Observe outdoor burning restrictions for your area. Stow trailer chains properly. Hold off on yard work or welding near dry vegetation. Avoid driving and/or stopping in dry grass. Extinguish cigarettes inside your vehicle. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:38 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 11, 6:38 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
638 PM CDT Wed Apr 11 2018
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Gusty winds are expected to diminish after sunset this evening for
all but FST/MAF where S/SE winds look to remain elevated around
14-16kt overnight. By mid-morning, winds will increase as they
veer to the southwest at all terminals, with gusts to 20-30kt
possible. After 18Z, SW winds will further increase with gusts to
30-40kt expected areawide, possibly higher up to around 45-50kt at
CNM, resulting in severe turbulence. VFR conditions are expected
to prevail, though there may be BLDU Thursday afternoon that
could briefly affect visibility.
&&
.PREV DISCUSSION... /issued 325 PM CDT Wed Apr 11 2018/
DISCUSSION...
The main concern remains very windy conditions developing tomorrow
and Friday leading to potentially extremely dangerous fire
weather conditions. See below for more fire weather information.
An upper trough currently off the west coast of the U.S. will move
inland and deepen into a low as it moves across the Central
Rockies. The position of the low center will be favorable so the
band of strongest upper level winds will be located over our CWA
by Friday. Clear skies and dry air will allow for a very deep
mixed boundary layer causing these winds aloft to mix to the
surface. Winds will begin increasing in the Guadalupe Mountains
Thursday and peak out around midday Friday across the entire
area. The GFS is strongest with wind speeds and have expanded the
High Wind Watch slightly east and south to account for this,
though other model guidance is lower so there is still some
uncertainty in the location and strength of the strongest winds on
Friday. Confidence is higher for Thursday where the watch was
upgraded to a warning. Friday night the low center passes east
pushing a cold front through the CWA. High pressure rapidly
building south behind the front will cause winds to quickly
decrease.
Temps Thursday will be well above normal, approaching record highs
in a few locations. Cooler air aloft associated with the low will
mix to the surface Friday allowing it to be much cooler despite
the front not having arrived yet. Saturday will be cooler still
with post frontal cold air advection, then the roller coaster of
temps returns with another warming trend beginning Sunday and
lasting for a few days early next week. The next front is due to
arrive on Wednesday, though with the upper support much farther
north, wind speeds will be less than those expected over the next
couple of days.
FIRE WEATHER...
By mid morning Thursday, look for critical values of the Red Flag
Threat Index (RFTI) to expand from the Guadalupe Mountains and the
adjacent plains of southeastern New Mexico southeastward, reaching a
Gail, TX - Midland, TX - Presidio, TX line by mid afternoon. ERC-G
values in these areas peak in the 70th to 90th percentile.
Conditions worsen on Friday (more on that below). While fire
weather conditions will lower during the overnight hours Thursday
and Friday, we feel confident in continuing the ongoing Fire Weather
Watch for Thursday and Friday over all of southeastern New Mexico
and west Texas. Note that this watch will likely be upgraded to a
Red Flag Warning, possibly as early as tonight.
Friday looks downright Old Testament fire weather-wise. By Friday
afternoon, relative humidity values in the single digits along with
20-foot winds in excess of 30 knots appears likely over much of west
Texas and southeastern New Mexico. RFTI values of extreme, with a
few localized areas of historic, are indicated for Friday afternoon,
and Fosberg Index values are maxed out at 100 across nearly all of
the region. The potential for large weather-driven wildland fires
cannot be understated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 62 97 61 75 / 0 0 10 0
Carlsbad 56 91 53 68 / 0 0 0 0
Dryden 61 98 62 86 / 0 0 10 0
Fort Stockton 65 98 59 76 / 0 0 10 0
Guadalupe Pass 61 79 46 60 / 0 0 0 0
Hobbs 56 90 51 66 / 0 0 0 0
Marfa 52 88 50 69 / 0 0 0 0
Midland Intl Airport 64 95 59 74 / 0 0 10 0
Odessa 64 95 59 73 / 0 0 10 0
Wink 58 96 56 73 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 8 PM MDT this evening for Guadalupe
Mountains-Southeast Plains.
Fire Weather Watch from Thursday morning through Friday evening
for Guadalupe Mountains-Southeast Plains.
High Wind Watch from Friday morning through Friday evening for
Central Lea County-Northern Lea County-Southern Lea County.
High Wind Warning from 7 AM to 7 PM MDT Thursday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
High Wind Watch from Thursday evening through Friday evening for
Eddy County Plains-Guadalupe Mountains of Eddy County.
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Davis/Apache Mountains Area-Guadalupe Mountains-Loving-
Marfa Plateau-Presidio Valley-Reeves County and Upper Trans
Pecos-Van Horn and Highway 54 Corridor.
Fire Weather Watch from Thursday morning through late Friday
night for Andrews-Big Bend Area-Borden-Crane-Davis/Apache
Mountains Area-Dawson-Ector-Gaines-Glasscock-Guadalupe
Mountains-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
Upper Trans Pecos-Scurry-Terrell-Upton-Van Horn and Highway
54 Corridor-Ward-Winkler.
High Wind Watch from Friday morning through Friday evening for
Big Bend Area-Loving-Marfa Plateau-Pecos-Ward-Winkler.
High Wind Warning from 8 AM CDT /7 AM MDT/ to 8 PM CDT /7 PM
MDT/ Thursday for Guadalupe Mountains-Van Horn and Highway
54 Corridor.
High Wind Watch from Thursday evening through Friday evening for
Davis/Apache Mountains Area-Guadalupe Mountains-Reeves
County and Upper Trans Pecos-Van Horn and Highway 54
Corridor.
&&Hazardous weather outlook, Apr 11, 2:33 PM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 233 PM CDT Wed Apr 11 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 233 PM CDT Wed Apr 11 2018 /133 PM MDT Wed Apr 11 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT * Red Flag Warning in effect through 9:00 pm CDT /8:00 pm MDT/ Critical fire weather conditions are ongoing from the Guadalupe Mountains and adjacent plains of southeastern New Mexico south across the Davis Mountains and upper Trans Pecos regions of west Texas and south across the Marfa Plateau and the Presidio Valley. A Red Flag Warning remains in effect for these areas ending this evening at 9:00 pm CDT /8:00 pm MDT/. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY * High Wind Watch in effect for Thursday and Friday for the Guadalupe Mountains and the southeastern New Mexico plains southward across the upper Trans Pecos, Davis/Delaware Mountains, and the Marfa Plateau/Big Bend areas of west Texas. * Extremely critical fire weather conditions forecast areawide for Friday On Thursday, look for critical fire weather conditions to develop over the Guadalupe Mountains by mid morning and spread east and south across much of west Texas and southeastern New Mexico. A fire weather watch for these areas begins at 10:00 am CDT /9:00 am MDT/ Thursday. Strong southerly to southwesterly winds are forecast to develop during the morning hours Thursday across the Guadalupe Mountains and the plains of southeastern New Mexico, with these winds spreading south over portions of the upper Trans Pecos and the Davis Mountains of west Texas. A high wind watch is in effect for these areas beginning Thursday at 8:00 am CDT /7:00 am MDT/ and continuing through Friday evening at 8:00 pm CDT /7:00 pm MDT/. By Friday morning, expect extremely critical fire weather conditions to develop by mid morning across all of west Texas and southeastern New Mexico. This will be a particularly dangerous situation for fire control. Historic fire weather conditions are possible over portions of the upper Trans Pecos and the Davis and Delaware mountains regions of west Texas. A fire weather watch is in effect beginning Thursday morning and ending Friday evening for all of west Texas and southeastern New Mexico. Confidence is high that this watch will be upgraded to a Red Flag Warning either tonight or early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:08 AM CDT | High Wind Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 41 hr |
| Apr 12, 3:13 PM CDT | Wind Advisory | MAF | Terrell | 29 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.